Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 19, NWS Denver/Boulder, CO

May 6, 202217 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at May 6, 2022, 2:27 PM MDT for 17 counties in Colorado. It took effect at May 7, 2022, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2022, 2:27 PM MDT (20:27 UTC)
In effect from
May 7, 2022, 10:00 AM MDT
Expired
May 7, 2022, 9:00 PM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 9 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3190 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WWUS85 KBOU 062027
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
227 PM MDT Fri May 6 2022

COZ214-216-241-246-247-071200-
/O.UPG.KBOU.FW.A.0013.220507T1600Z-220508T0300Z/
/O.NEW.KBOU.FW.W.0019.220507T1600Z-220508T0300Z/
/O.NEW.KBOU.FW.A.0014.220508T1700Z-220509T0300Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Elbert/Central and East Douglas Counties Above 6000 Feet-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
227 PM MDT Fri May 6 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE, SOUTH PARK,
AND PORTIONS OF EAST-CENTRAL COLORADO...
...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER 
DIVIDE, SOUTH PARK, AND PORTIONS OF EAST-CENTRAL COLORADO...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM MDT Saturday. A Fire Weather Watch has also
been issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Sunday morning through Sunday evening.

* Affected Area...Fire Weather Zones 214, 216, 241, 246 and 247.

* Timing...Red Flag Warning in effect from 10 AM to 9 PM MDT on
  Saturday. Fire Weather Watch in effect from 11 AM to 9 PM MDT 
  on Sunday.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid outdoor activities that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ239-240-243>245-249-071200-
/O.UPG.KBOU.FW.A.0013.220507T1600Z-220508T0300Z/
/O.NEW.KBOU.FW.W.0019.220507T1600Z-220508T0300Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Washington County-
227 PM MDT Fri May 6 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO AND PORTIONS 
OF THE EAST-CENTRAL PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 239, 240, 243, 244, 245 and 
  249.

* Timing...10 AM to 9 PM MDT Saturday.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid outdoor activities that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-248-071200-
/O.NEW.KBOU.FW.W.0019.220507T1600Z-220508T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-
227 PM MDT Fri May 6 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR LOGAN, EASTERN LARIMER, AND 
NORTHERN WELD COUNTIES...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM MDT Saturday.

* Affected Area...Fire Weather Zones 238, 242 and 248.

* Timing...10 AM to 9 PM MDT Saturday.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid outdoor activities that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
056 
WWUS85 KBOU 071027
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
427 AM MDT Sat May 7 2022

COZ214-216-241-246-247-071830-
/O.CON.KBOU.FW.W.0019.220507T1600Z-220508T0300Z/
/O.CON.KBOU.FW.A.0014.220508T1700Z-220509T0300Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Elbert/Central and East Douglas Counties Above 6000 Feet-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
427 AM MDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 10 AM TO 9 PM 
MDT FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, THE 
SOUTHERN FRONT RANGE FOOTHILLS, PALMER DIVIDE, AND ADJACENT PLAINS
THROUGH LINCOLN COUNTY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING 
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
SOUTH PARK, THE SOUTHERN FRONT RANGE FOOTHILLS, PALMER DIVIDE, AND
ADJACENT PLAINS THROUGH LINCOLN COUNTY...

* Affected Area...Fire Weather Zones 214, 216, 241, 246 and 247.

* Timing...Red Flag Warning in effect from 10 AM to 9 PM MDT on 
  Saturday. Fire Weather Watch in effect from 11 AM to 9 PM MDT 
  on Sunday.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid outdoor activities that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ238>240-242>245-248-249-071830-
/O.CON.KBOU.FW.W.0019.220507T1600Z-220508T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-
427 AM MDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
THE DENVER METRO AND MOST OF THE PLAINS OF NORTHEAST COLORADO...

* Affected Area...Fire Weather Zones 238, 239, 240, 242, 243, 
  244, 245, 248 and 249.

* Timing...10 AM to 9 PM MDT Saturday.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid outdoor activities that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
627 
WWUS85 KBOU 071817
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1217 PM MDT Sat May 7 2022

COZ214-216-241-246-247-080300-
/O.CON.KBOU.FW.W.0019.000000T0000Z-220508T0300Z/
/O.CON.KBOU.FW.A.0014.220508T1700Z-220509T0300Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Elbert/Central and East Douglas Counties Above 6000 Feet-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
1217 PM MDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, THE SOUTHERN
FRONT RANGE FOOTHILLS, PALMER DIVIDE, AND ADJACENT PLAINS THROUGH
LINCOLN COUNTY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTH PARK, THE SOUTHERN FRONT RANGE FOOTHILLS, PALMER DIVIDE,
AND ADJACENT PLAINS THROUGH LINCOLN COUNTY...

* Affected Area...Fire Weather Zones 214, 216, 241, 246 and 247.

* Timing...Red Flag Warning in effect from 10 AM to 9 PM MDT on 
  Saturday. Fire Weather Watch in effect from 11 AM to 9 PM MDT 
  on Sunday.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fire that starts will have the potential to spread
  rapidly. Avoid burning or any outdoor activity that may produce
  a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ238>240-242>245-248-249-080300-
/O.CON.KBOU.FW.W.0019.000000T0000Z-220508T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-
1217 PM MDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO AND MOST
OF THE PLAINS OF NORTHEAST COLORADO...

* Affected Area...Fire Weather Zones 238, 239, 240, 242, 243, 
  244, 245, 248 and 249.

* Timing...until 9 PM MDT Saturday.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fire that starts will have the potential to spread
  rapidly. Avoid burning or any outdoor activity that may produce
  a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
105 
WWUS85 KBOU 080327
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
927 PM MDT Sat May 7 2022

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN SOUTH OF 
INTERSTATE 70 ON SUNDAY..

.Cooler temperatures have decreased the fire danger this evening.
Southerly winds will increase again on Sunday. With low humidities
mainly south of Interstate 70, critical fire weather conditions
are expected in those areas.

COZ214-216-241-246-247-081200-
/O.EXP.KBOU.FW.W.0019.000000T0000Z-220508T0300Z/
/O.UPG.KBOU.FW.A.0014.220508T1700Z-220509T0300Z/
/O.NEW.KBOU.FW.W.0020.220508T1700Z-220509T0300Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Elbert/Central and East Douglas Counties Above 6000 Feet-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
927 PM MDT Sat May 7 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, THE SOUTHERN FRONT
RANGE FOOTHILLS, PALMER DIVIDE, AND ADJACENT PLAINS THROUGH 
LINCOLN COUNTY...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 214, 216, 241, 246 and 247.

* Timing...Red Flag Warning in effect from 11 AM to 9 PM MDT on 
  Sunday.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid burning or any outdoor activity that may 
  produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238>240-242>245-248-249-080430-
/O.EXP.KBOU.FW.W.0019.000000T0000Z-220508T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-
927 PM MDT Sat May 7 2022

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE DENVER METRO AND MOST OF THE PLAINS OF NORTHEAST
COLORADO...

Cooler temperatures and higher humidities are expected on Sunday.
Developing breezes may push conditions near Red Flag criteria
along the foothills and in the Denver area late in the day.

$$

Gimmestad

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 11:01 AM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 6, 11:01 AM MDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1101 AM MDT Fri May 6 2022

.UPDATE...
Issued at 1045 AM MDT Fri May 6 2022

Temperatures have warmed up quickly this morning with DEN reaching
75 F at 1030 AM. Despite the warmer than expected start, the high
temperature forecast was left basically the same due to high level
cloudiness overhead. Highs are still expected to be in the low 80s
across the plains. The trickier part of the forecast is the winds.
The winds have been rather light this morning across the plains
with the exception of near the foothills where some gusts are
occurring. It seems the winds will be near or lighter than
forecast through the early afternoon so wind speeds were dropped
slightly across the plains in the forecast. The exception is near
the Cheyenne Ridge where there will be more frequent gusts.
Overall, there will be elevated fire weather conditions but any
critical conditions should stay limited in extent and duration.

&&

.SHORT TERM...(Today and tonight)
Issued at 300 AM MDT Fri May 6 2022

Weak ridging over Colorado will shift east of the state and be
replaced with a west to southwest flow aloft. Warming trend
continues today with highs in the upper 70s to lower 80s over
northeast Colorado. There is some moisture at the upper levels of
the atmosphere, so we will see high clouds move across the region.
Otherwise, dry air will be in place with no precipitation.
Surface pressure lowers over the eastern plains today and will
bring west to northwest winds. Good mixing during the afternoon
and early evening should produce wind gusts of 20 to 30 mph across
the area. Winds decouple and weaken around sunset. Mild night is
expected due to the warm airmass and high clouds helping to limit
radiational cooling.

.LONG TERM...(Saturday through Thursday)
Issued at 403 AM MDT Fri May 6 2022

Saturday, there will be increasing southwesterly flow aloft,
stronger downsloping and lee troughing, and deeper mixing. It will
be a few degrees warmer than Friday, models have 700 mb
temperatures up to 10 to 15 C across most of the area by late
afternoon which suggest a high around the mid 80s for Denver.
We're currently forecasting 87 F, which would tie the record set
in 1989 and 1874. It will also be drier and we expect critically
low humidity in the 10 to 15 percent range across most of the
lower elevations for the afternoon. Winds will increase as well,
with widespread peak afternoon gusts of 25 to 40 mph. The
strongest winds will likely be across the southern portion of our
forecast area, coincident with the lowest humidity. We maintained
our Fire Weather Watch for South Park, the southern foothills,
Palmer Divide and adjacent plains from 10 am to 9 pm Saturday.

Saturday evening, a shortwave moving through the trough will push
a weak cold front across the area which will bring temperatures
down a few degrees. Temperatures will remain well above normal
Sunday, with highs in the mid to upper 70s across the plains and
40s and 50s in the high country. Humidity will remain low, winds
breezy, and fire weather conditions elevated to critical across
much of the lower elevations. The greatest threat will again be
around South Park, the southern foothills, Palmer Divide and
adjacent plains.

Continue to expect isolated to scattered, light showers on
Saturday and Sunday, mainly confined to the high country, with the
possibility of some isolated thunderstorms in the afternoon
bringing few hazards. Saturday afternoon and evening, a few severe
storms are possible out near the northeast corner in the vicinity
of a dryline, but it depends on how much moisture and lift show
up. SPC has much of northern Colorado in a general thunderstorm
risk on Saturday, and a small area of marginal risk for hail and
wind just past our northeast border.

Monday looks very similar to Sunday, then Tuesday and Wednesday
models have a ridge retrograding and building over the Great
Plains. Highs could be back in the mid 80s across the plains by
mid-week, with persistent dry and breezy conditions and widespread
elevated to critical fire weather conditions. There is little
model consensus about the situation in the latter part of the
week but it looks like the next trough may arrive Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1045 AM MDT Fri May 6 2022

VFR conditions expected through the TAF period. Winds have been
light this morning and should continue to be light into the early
afternoon. There is low confidence in the wind speeds when the
westerly winds develop during the afternoon. They will probably be
on the lighter side, between 8-12 knots, but there could be some
short-lived gusts up to 22 knots or so. Tonight, drainage winds
will develop and then winds will be gusty out of the southwest
during the day tomorrow.

&&

.FIRE WEATHER...
Issued at 403 AM MDT Fri May 6 2022

Warming and drying trend continues today as weak high pressure
aloft crosses Colorado. Relative humidity will bottom out in the
13-17 percent range across the plains. Wind gusts will be near the
25 mph threshold for fire weather highlights across most of the
plains, foothills, and South Park. It still appears the strongest
winds will not be located with the lowest humidity, so any
critical fire weather conditions that do develop should be limited
in area and duration. As a result, Fire Weather highlights were
not issued for today but elevated fire weather conditions will be
messaged.

Saturday, expect elevated to critical fire weather conditions
across the lower elevations due to stronger winds and lower
humidity, especially from South Park and the southern Front Range
Foothills eastward across the Palmer Divide area onto the adjacent
plains. That's where recent precipitation has generally been
lighter and green-up should be weakest. Winds will also be
strongest and most persistent in that area, with 30 to 40 mph
gusts coincident with humidity dropping to 10 to 15 percent and
near record heat. We maintained our Fire Weather Watch for South
Park, the southern foothills, Palmer Divide and adjacent plains
from 10 am to 9 pm Saturday.

A cold front will push across the plains Saturday evening, with a
little cooler and more stable air expected over most of the
plains for Sunday. Park County into the southern Front Range
Foothills and crest of the Palmer Divide would be most susceptible
to critical fire weather conditions. It looks like this general
pattern will stick around through much of next week, although
green-up will still need to be monitored to delineate where fuels
will still be susceptible to fire growth.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for COZ214-216-239>241-243>247-249.

&&

UPDATE...Danielson
SHORT TERM...Meier
LONG TERM...EJD
AVIATION...Danielson
FIRE WEATHER...Meier/EJD
Hazardous weather outlook, May 6, 11:01 AM MDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1101 AM MDT Fri May 6 2022

COZ030>051-071715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1101 AM MDT Fri May 6 2022

...FIRE WEATHER WATCH IN EFFECT FROM 10 AM SATURDAY MORNING
THROUGH 9 PM SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY
FOR SOUTH PARK, SOUTHERN FRONT RANGE FOOTHILLS, PALMER DIVIDE,
AND ADJACENT PLAINS OF NORTHEAST COLORADO0...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warming and drying trend continues today with highs in the upper 70s
to lower 80s across northeast Colorado. West to northwest winds will
increase this afternoon with gusts ranging 20 to 30 mph. These
conditions will lead to elevated fire weather conditions this
afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Record or near record heat combined with gusty winds and very low
humidity will bring critical fire weather conditions to much of
the area Saturday. Winds will increase and gust to 25 to 40 mph
by afternoon, with the strongest winds and most critical
conditions from Park and southern Jefferson Counties across the
Palmer Divide area.

Fire danger will be at or near critical levels again on Sunday
from Park County eastward across the Palmer Divide. Farther north
and east temperatures will be a little cooler with somewhat
lighter winds and a slight improvement in humidity.

Scattered showers and a few thunderstorms will be possible in the
mountains and northern border area late Saturday into Sunday. An
isolated severe storm with large hail and damaging winds would be
possible over the far northeast corner of the state Saturday
evening.

Warmer than normal temperatures will persist into next week, with
elevated to critical fire weather conditions persisting especially
in areas that have not experienced sufficient spring green-up.
There may be a threat of severe storms over the eastern plains
toward next Thursday, although uncertainty is quite high at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:27 PM MDTFire Weather WatchBOUArapahoe, Clear Creek, Douglas, Elbert, Gilpin, Jefferson and 2 more31 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.